Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 202, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 3, 2006, 12:14 PM CDT for Dent County, Missouri. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2006, 12:14 PM CDT (17:14 UTC)
- Expired
- May 3, 2006, 1:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Dent County, MO
The radar
The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1602 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 11:53 AM CDT, 21 minutes earlier.
Area forecast discussion, May 3, 11:53 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1153 AM CDT WED MAY 3 2006 ...MESOSCALE CONVECTIVE DISCUSSION... SEVERE THUNDERSTORM POTENTIAL APPEARS TO BE INCREASING FROM CENTRAL MISSOURI BACK INTO EXTREME SOUTHEAST KANSAS. ANOTHER AREA OF CONCERN IS ALONG THE OZARK PLATEAU FROM SPRINGFIELD OVER TO TEXAS...DENT...AND SHANNON COUNTIES WHERE VISIBLE SAT SHOWS ENHANCED CU DEVELOPING. STRONG TO SEVERE STORMS MAY DEVELOP ALONG A COUPLE OF RESIDUAL CONVECTIVE BOUNDARIES POSITIONED ALONG THE PREVIOUSLY MENTIONED AREAS. DECENT HEATING HAS DESTABILIZED THE AIRMASS OVER SOUTHERN MISSOURI...WHERE 0-1KM COMPUTED CAPES HAVE INCREASED TO AROUND 1500-2000 J/KG. AN 18Z RAOB WILL BE RELEASED AT AROUND NOON TO ASSESS CAP STRENGTH...BUT 12Z SGF RAOB AND SHORT TERM MODEL ANALYSIS WOULD SUGGEST WEAK INHIBITION ACROSS THE AREA. THEREFORE MODEST LOW LEVEL MOISTURE CONVERGENCE ALONG ANY SMALL SCALE BOUNDARY MAY BE SUFFICIENT FOR STORM INITIATION. ANOTHER POTENTIAL TRIGGER IS LOCATED ACROSS KANSAS IN THE FORM OF AN UPPER LEVEL SHORTWAVE. THIS MAY ALSO AID IN DEVELOPMENT LATE THIS AFTERNOON AND EVENING AS MODEST LARGE SCALE ASCENT SPREADS ACROSS THE REGION. 12Z SGF RAOB ANALYZED STEEP MID LEVEL LAPSES RATES FROM THE TOP OF THE NOCTURNAL INVERSION UP TO AROUND 550 MB. THIS HAS YIELDED LARGE NORMALIZED CAPES WITHIN THE -10 TO -30 LAYER (HAIL GROWTH LAYER). DEEP AND LOW LEVEL SHEAR VALUES ARE QUITE WEAK FOR THE TIME OF YEAR...HOWEVER...STRONG INSTABILITY SHOULD COMPENSATE FOR THE WEAK SHEAR FOR A FEW ORGANIZED STORMS. -20 HEIGHTS ARE BELOW 20000 FEET AND WET-BULB ZERO LEVELS ARE AROUND 9000 FEET...THEREFORE...LARGE HAIL APPEARS TO BE THE PRIMARY HAZARD...POTENTIALLY UP TO THE SIZE OF GOLF BALLS WITH THE STRONGER STORMS. AN ISOLATED SEVERE WIND GUST CAN NOT BE RULED OUT AS WELL. CRAMER .DISCUSSION... SHORT TERM DISCUSSION (TODAY THROUGH FRIDAY)... MCS ACTIVITY HAS BEEN CONFINED TO EASTERN OKLAHOMA AND NORTH CENTRAL KANSAS EARLY THIS MORNING...WHERE LOW LEVEL BOUNDARIES HAVE AIDED CONVECTION. OUR AREA WAS LIKELY STABILIZED SOMEWHAT BY OUTFLOW FROM TUESDAY AFTERNOON MCS OVER EASTERN OK. ANOTHER BATCH OF SCATTERED STORMS HAS DEVELOPED OVER NORTH CENTRAL MISSOURI WITHIN THE NORTHEAST QUADRANT OF AN 850 MB THETA E AXIS. THIS AREA OF CONVECTION LOOKS LIKE IT WILL BUILD SOUTHEAST INTO OUR NORTHEAST COUNTIES BRIEFLY DURING THE EARLY MORNING. OTHERWISE EXPECT MAIN SHOW FOR OUR AREA TO BE WITH MCS ALONG THE LEADING EDGE OF AN APPROACHING COLD FRONT CURRENTLY EXTENDING FROM LINCOLN TO SALINA. CERTAINLY DO NOT WANT TO LOWER POPS TOO MUCH WITH MOIST AXIS AND COLD FRONT APPROACHING TODAY. HOWEVER HAVE TRIMMED BACK POPS FOR THE MORNING...WITH MAINLY LIKELY POPS GOING INTO THE AFTERNOON. INCREASING CLOUD COVER SHOULD KEEP TEMPERATURES DOWN SEVERAL DEGREES FROM YESTERDAY/S VALUES...ESPECIALLY OVER OUR WESTERN ZONES...WHERE CONVECTIVE CLOUD DEBRIS WILL HAVE GREATEST IMPACT. FOR TONIGHT WILL KEEP PRECIP GOING THROUGH TONIGHT AS COLD FRONT TRAVERSES THE AREA. VERTICAL WIND SHEAR STILL LOOKS PRETTY WEAK...HOWEVER STILL SEE HEAVY RAINFALL AND HAIL POTENTIAL AS PWATS INCREASE TO OVER 1.25 INCHES...K INDICES EXCEED 30 AND CAPES APPROACH 2000 J/KG. COLD FRONT SLOWS TO A CRAWL OVER NORTHERN ARKANSAS AND SOUTHEAST OK ON THURSDAY AS UPPER FLOW BECOMES MORE PARALLEL TO THE FRONT. WILL CARRY HIGHEST POPS ALONG THE SOUTHERN BORDER COUNTIES THROUGH THURSDAY AND INTO FRIDAY. PWATS REMAIN WELL OVER AN INCH...SO EXPECT HEAVY RAIN/FLOOD POTENTIAL TO CONTINUE MAINLY SOUTH OF HIGHWAY 60. TERRY && PREVIOUS LONG TERM DISCUSSION (SATURDAY THROUGH TUESDAY)... MED RANGE GUIDANCE AND ENSEMBLES ARE IN GENERALLY AGREEMENT DURING THIS TIME FRAME. SHORTWAVE RIDING WILL BRIEFLY BUILD IN JUST IN TIME FOR THE WEEKEND BEFORE ANOTHER TROUGH APPROACHES BY THE BEGINNING OF NEXT WEEK. SFC HIGH PRESSURE WILL BE IN CONTROL SATURDAY INTO SUNDAY. BELOW AVERAGE...BUT PLEASANT... TEMPS ARE ON TAP WITH LOWS MAINLY IN THE 40S (A FEW UPPER 30S NOT OUT OF THE REALM OF POSSIBILITY) AND HIGHS MAINLY IN THE 60S. BY MONDAY...A DISTURBANCE WILL APPROACH FROM THE WEST. TIMING/STRENGTH OF THIS FEATURE UP TO DEBATE THIS EARLY IN THE GAME...PARTICULARLY GIVEN INCREASING ENSEMBLE SPREAD. THUS HAVE INTRODUCED LOW END POPS AND RETURNED TEMPS TO NEAR AVERAGE. GAGAN && .AVIATION... FOR THE 12Z TAFS...WILL CONTINUE TO BACK TIMING ON CONVECTION FROM THE 06Z TAFS. COLD FRONT IN EAST CENTRAL KANSAS APPEARS TO BE SLOWING SOMEWHAT. LOOKS LIKE SOUTHERN MISSOURI STABILITY IS BEING IMPACTED SOME BY MCS IN EASTERN OKLAHOMA THIS MORNING AS WELL. STARTING TO SEE SOME LIGHTNING STRIKES UP AROUND KMCI...BUT THAT SHOULD ONLY REACH INTO CENTRAL MISSOURI THIS MORNING. SO WILL MOST LIKELY BACK TIMING FOR CONVECTION TO GET GOING DOWN THIS WAY UNTIL AFTERNOON. WILL PROBABLY TWEAK TAFS TO GO PREDOMINANT SHOWERS WITH SOME TEMPO TSTMS. ONCE SHOWERS GET GOING...CEILINGS SHOULD BECOME PREDOMINANTLY MVFR...SO WILL KEEP WITH CEILINGS OF 1000 TO 2000 FEET EXPECTED AND VISIBILITIES. CLAYCOMB && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 3, 5:26 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 526 AM CDT WED MAY 3 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 526 AM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS TO 50 MPH AND TORRENTIAL RAINFALL. AREAS AFFECTED AND TIMING: ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH TONIGHT. DISCUSSION: THUNDERSTORMS WILL DEVELOP AHEAD AND ALONG A COLD FRONT THAT WILL MOVE ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT. ATMOSPHERIC INSTABILITY ACROSS THE AREA WILL BE SUFFICIENT FOR STORMS TO PRODUCE LARGE HAIL...UP TO THE SIZE OF GOLF BALLS. ALSO...MOISTURE CONTENT OF THE AIRMASS OVER THE REGION WILL ALLOW THUNDERSTORMS TO PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THURSDAY AND FRIDAY AS THE COLD FRONT STALLS NEAR THE ARKANSAS BORDER...AND INTERACTS WITH SEVERAL UPPER LEVEL DISTURBANCES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
In the hours before
Local storm report, May 3, 9:10 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
910 AM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM HAIL VILLAGE OF FOUR SEASONS 38.20N 92.72W
05/03/2006 E0.88 INCH CAMDEN MO LAW ENFORCEMENT
&&
SCHULTZSpecial weather statement, May 3, 9:12 AM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 912 AM CDT WED MAY 3 2006 MOZ057-031515- MILLER- 912 AM CDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ALERT FOR MILLER COUNTY UNTIL 1015 AM CDT... AT 909 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM EXTENDING FROM NEAR ELDON TO OSAGE BEACH...AND MOVING EAST AT 35 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH HAVE BEEN REPORTED WITH THIS STORM. RUNNELS
Local storm report, May 3, 9:14 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
914 AM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM HAIL SUNRISE BEACH 38.18N 92.78W
05/03/2006 E0.75 INCH CAMDEN MO LAW ENFORCEMENT
&&
SCHULTZSpecial weather statement, May 3, 9:29 AM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 929 AM CDT WED MAY 3 2006 MOZ058-031500- MARIES- 929 AM CDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ALERT FOR MARIES COUNTY UNTIL 1000 AM CDT... AT 924 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF VIENNA...OR 19 MILES SOUTHWEST OF LINN...AND MOVING EAST AT 40 MPH. THIS STORM WILL BE... NEAR BELLE BY 950 AM CDT. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. JLT
Local storm report, May 3, 9:30 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
930 AM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM LIGHTNING VERSAILLES 38.43N 92.84W
05/03/2006 MORGAN MO LAW ENFORCEMENT
MORGAN COUNTY OFFICIALS REPORT THAT LIGHTNING STRUCK THE
CENTURY 21 PLAZA AND IT IS ON FIRE. PLAZA IS LOCATED 110
NORTH HWY 5 JUST OFF OF HIGHWAY 4.
&&
SCHULTZLocal storm report, May 3, 9:59 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
959 AM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM HAIL ELDON 38.35N 92.58W
05/03/2006 E0.88 INCH MILLER MO POST OFFICE
PENNY TO NICKEL SIZE HAIL
&&
SCHULTZThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:41 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Morgan | 39 min |
| May 3, 12:42 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 63 min |
| May 3, 12:46 PM CDT | Tornado Warning | SGF | Dent | 22 min |
| May 3, 12:57 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 63 min |
| May 3, 12:59 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 76 min |
| May 3, 1:04 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 36 min |
| May 3, 1:20 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 57 min |
| May 3, 1:40 PM CDT | Tornado Warning | SGF | Oregon | 65 min |
| May 3, 1:44 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| May 3, 1:57 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 43 min |
| May 3, 2:15 PM CDT | Flash Flood Warning | SGF | Oregon | 6 hr |
| May 3, 2:33 PM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
| May 3, 3:33 PM CDT | Tornado Warning | SGF | Vernon | 72 min |
| May 3, 4:19 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 56 min |
| May 3, 6:22 PM CDT | Tornado Warning | SGF | Barton, Vernon | 53 min |
| May 3, 2:49 PM CDT | Tornado Warning | SGF | Bourbon | 71 min |
| May 3, 5:54 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 51 min |
| May 3, 6:04 PM CDT | Tornado Warning | SGF | Bourbon, Crawford | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.